Although most said they'd let their physician know if asked, survey finds
by phyllischarles on Fri Dec 07, 2012 07:39 AM
Is anyone else experiencing really bad breath since starting chemo/radiation? He can't use mouthwash because it burns his mouth and his gums bleed. I read about the Magic Mouthwash; does it work?
by future2020 on Fri Dec 07, 2012 11:04 AM
My husband started using Magic Mouthwash when he was in Chemo (temodar during the 30 Radiation treatments) due to mouth sores and pain. His version included Lidocaine which provided relief from the pain. He used sugarless gum for any breath problems (Wrigley’s EXTRA Spearmint). He has been on and off of Magic Mouthwash as needed; back on it currently due to mouth pain (but he is not on any chemo at this time). Try it. It can’t hurt and you won’t know if it works unless you try it.
by phyllischarles on Sat Dec 08, 2012 03:02 AM
Thank you so much
by psbrown on Sat Dec 08, 2012 10:14 PM
yeah, my husband has this problem also, we keep the mouthwash close!!
by Luvingwife on Thu Dec 13, 2012 02:19 AM
I don't know about Magic Mouthwash, but DH had TERRIBLE bad breath when he was using Temodar. Our dr recommended biotene. I cannot comment on whether it was effective because he wouldn't try it.
by rfisherman on Thu Dec 13, 2012 05:11 AM
My dad also had horrible breath, but started using Therabreath and it helped right away. Also when you stop chemo it stops. Imagine that, stop eating poison and your breath smells better! who knew! :)
by plener on Thu Jan 03, 2013 12:05 AM
i had the same thing so i rinse my mouth a small amout of salt--i might to try very dilute --dental rinse--chlohexidine---i keep teeeth clean with baking soda---learn how to gargle with tongue not in mouth--make sure odor is not from nose and sinus
by SarahGrey on Thu Jan 03, 2013 02:56 AM
My husband tried the Magic Mouthwash - once. LOL he HATED it. The numbing action of it was a turn off.
Biotene is supposed to be good...
We also found that good ol' hydrogen peroxide (mixed with 50% water) works wonders. (it also helps if he develops thrush)
by ASurvivor on Sun Jan 06, 2013 04:36 PM
Even though your mind is focused on chemo/radiation treatment, dental infections make gums bleed and bad breath to occur. Check with your dentist and then have him or her check with your chemo doctor before dental treatment. Infections, coming from anywhere, are best taken care of quickly.Bill
by phyllischarles on Mon Jan 07, 2013 05:22 AM
THANKS I DO HAVE SOMEB BIOTENE IN THE BATHROOM BUT CHARLES WONT TAKE ANYTHING EITHER SAYS IT BURNS HIS MOUTH
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.